Skip Navigation LinksHome > September 2012 - Volume 112 - Issue 9 > Cancer Drug Lenalidomide May Increase Risk of Second Primary...
AJN, American Journal of Nursing:
doi: 10.1097/01.NAJ.0000418924.37977.af
Drug Watch

Cancer Drug Lenalidomide May Increase Risk of Second Primary Malignancies

Aschenbrenner, Diane S. MS, RN

Free Access
Article Outline
Collapse Box

Author Information

Diane S. Aschenbrenner is the course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD. She also coordinates Drug Watch: dianea@son.jhmi.edu.

Collapse Box

Abstract

* The label of lenalidomide (Revlimid) now carries a warning that patients taking the drug for multiple myeloma have a heightened risk of new primary cancers.

A new warning has been added to the label of lenalidomide (Revlimid), a drug used in treating multiple myeloma. Various clinical trials have indicated that there is an increased risk that the patient will develop new types of cancer after treatment with lenalidomide. Information about this risk has been added to the label and to the patient medication guide. The Food and Drug Administration (FDA) isn't recommending delaying, modifying, or restricting the use of lenalidomide, but health care professionals should assess patients receiving lenalidomide and discuss this risk with them. Adverse effects from lenalidomide should be reported to the FDA MedWatch Safety Information and Adverse Event Reporting Program at www.fda.gov/MedWatch/report.htm.

© 2012 Lippincott Williams & Wilkins, Inc.

Login